Alert archive / Kentucky / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 69, NWS Jackson, KY

July 10, 2021Magoffin County, Morgan County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 10, 2021, 4:03 PM EDT for Magoffin County, Morgan County, Kentucky. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2021, 4:03 PM EDT (20:03 UTC)
Expired
Jul 10, 2021, 4:45 PM EDT
In force
42 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Magoffin County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 35 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 4:30 PM EDTTSTM WND DMG1 Nw Elsie, KYREPORT OF TREE DOWN OVER ROUTE 134 AT U.S. 460.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

452 
WUUS53 KJKL 102003
SVRJKL
KYC153-175-102045-
/O.NEW.KJKL.SV.W.0069.210710T2003Z-210710T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
403 PM EDT Sat Jul 10 2021

The National Weather Service in JACKSON KY has issued a

* Severe Thunderstorm Warning for...
  Central Morgan County in southeastern Kentucky...
  Northern Magoffin County in southeastern Kentucky...

* Until 445 PM EDT.

* At 403 PM EDT, a severe thunderstorm was located over Panama, or
  near West Liberty, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  White Oak around 410 PM EDT.
  Williams around 415 PM EDT.
  Cisco around 420 PM EDT.

Other locations in the path of this severe thunderstorm include
Plutarch, Coon and Wheelersburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3789 8296 3790 8299 3788 8298 3786 8300
      3784 8298 3781 8299 3778 8295 3769 8294
      3777 8333 3778 8333 3780 8339 3795 8336
      3795 8298
TIME...MOT...LOC 2003Z 277DEG 25KT 3786 8328 

HAIL...1.00IN
WIND...60MPH
 
$$

GREIF
3 follow-up statements
793 
WWUS53 KJKL 102016
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
416 PM EDT Sat Jul 10 2021

KYC153-175-102045-
/O.CON.KJKL.SV.W.0069.000000T0000Z-210710T2045Z/
Morgan KY-Magoffin KY-
416 PM EDT Sat Jul 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL MORGAN AND NORTHERN MAGOFFIN COUNTIES...

At 415 PM EDT, a severe thunderstorm was located over Matthew, or
near West Liberty, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Cisco around 420 PM EDT.

Other locations in the path of this severe thunderstorm include
Plutarch, Flat Fork and Wheelersburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3779 8337 3795 8322 3795 8298 3789 8296
      3790 8299 3788 8298 3786 8300 3784 8298
      3781 8299 3778 8295 3770 8294 3778 8334
TIME...MOT...LOC 2015Z 277DEG 25KT 3785 8317 

HAIL...0.75IN
WIND...60MPH
 
$$

GREIF
227 
WWUS53 KJKL 102030
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
430 PM EDT Sat Jul 10 2021

KYC153-175-102045-
/O.CON.KJKL.SV.W.0069.000000T0000Z-210710T2045Z/
Morgan KY-Magoffin KY-
430 PM EDT Sat Jul 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EASTERN MORGAN AND NORTHERN MAGOFFIN COUNTIES...

At 429 PM EDT, a severe thunderstorm was located over Licksburg, or
over Salyersville, moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Mason around 435 PM EDT.

Other locations in the path of this severe thunderstorm include
Mashfork and Conley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3776 8326 3789 8305 3788 8298 3786 8300
      3784 8298 3781 8299 3778 8295 3770 8294
TIME...MOT...LOC 2029Z 277DEG 26KT 3778 8309 

HAIL...<.75IN
WIND...60MPH
 
$$

GREIF
413 
WWUS53 KJKL 102036
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
436 PM EDT Sat Jul 10 2021

KYC153-175-102045-
/O.EXP.KJKL.SV.W.0069.000000T0000Z-210710T2045Z/
Morgan KY-Magoffin KY-
436 PM EDT Sat Jul 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MORGAN AND NORTHERN
MAGOFFIN COUNTIES WILL EXPIRE AT 445 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds and heavy rain are still
possible with this thunderstorm.

LAT...LON 3776 8326 3789 8305 3788 8298 3786 8300
      3784 8298 3781 8299 3778 8295 3770 8294
TIME...MOT...LOC 2035Z 277DEG 25KT 3777 8303 

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:30 PM EDT, 33 minutes earlier.

Area forecast discussion, Jul 10, 3:30 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
330 PM EDT Sat Jul 10 2021

.UPDATE...
Issued at 145 PM EDT SAT JUL 10 2021

Did another update to the grids to better adhere to the radar
trends and latest thoughts on the storm threat evolution through
the afternoon. Have also added in the latest obs and trends for
the T/Td grids. These updates have been sent to the NDFD and web
servers.

UPDATE Issued at 1030 AM EDT SAT JUL 10 2021

14Z sfc analysis shows a wavy front still basically bisecting
eastern Kentucky northwest to southeast. The remains of an
earlier MCS continues to truck toward the area this morning along
this boundary. A weakening cold pool is supporting the leading
edge of storms with gusty winds the main concern. Still expect
this area to dissipate by noon just as parts of it manages to
enter the CWA. After that, a destabilization will take place with
renewed storms expected by mid afternoon. The CAMs are of little
use for now as they all are mishandling the current radar and
trends - but collectively they suggest that renewed activity for
later in the afternoon. With the building instability DCAPE also
looks to climb so concern remains for strong wind gusts from the
more robust storms. Have tweaked the PoPs, QPF, and Wx for this
scenario with this update. Currently temperatures are rebounding
from mild morning lows in the 60s - with a small to moderate
terrain split - to the mid 70s most places while dewpoints are
climbing into the upper 60s to low 70s. Winds are also starting to
pick up from the southwest at 5 to 10 mph south of the boundary
but lighter and more variable to the north. Did also add in the
current T/Td obs and trends with this update. These freshened
grids have been sent to the NDFD and web servers. Look for an
update to the SAFs and ZFPs shortly clearing out the morning
wording.

UPDATE Issued at 750 AM EDT SAT JUL 10 2021

Forecast remains in good shape so far this morning. One rogue
shower developed across central KY and tried making it's way
eastward toward the JKL CWA, but dissipated before reaching us,
thereby keeping the integrity of our low pops in this location.
However, as we head into the daytime hours, still expecting
showers and thunderstorms to begin popping up, starting in central
KY ahead of the approaching line/MCS, and progressing eastward
into the JKL CWA. Still expect this MCS to become more scattered
in nature by the time it reaches the JKL CWA, but pops should
increase in coverage and strength during the mid-afternoon hours
under peak heating/instability. Loaded in the latest observations
to make sure the near term forecast was on track with the ongoing
conditions. This only resulted in minor tweaks to the near term
and low temperatures. All updates have been published and sent to
NDFD/web, but did not result in significant changes that would
warrant a new or updated forecast package.

&&

.SHORT TERM...(Today through Sunday)
Issued at 513 AM EDT SAT JUL 10 2021

Calm and clear conditions are currently in place across eastern KY
early this morning. But this trend won't be lasting much longer. A
frontal boundary is located just south of the JKL CWA, attached to a
low pressure system currently moving into NW Missouri as of 8Z. As
the low continues to progress eastward throughout the day, the front
to our south will begin to lift northward as a warm front. It will
then stall out across the state during the afternoon/evening hours,
before continuing its northward push tonight into Sunday, as the
surface low makes it's way into west-central Illinois during this
time.

Shower and thunderstorm chances are expected to begin increasing as
we head into the daytime hours across eastern KY, in response to the
front lifting back into the CWA. An MCS currently over southern IL
and moving towards Western KY will continue to weaken through the
morning, but will remain intact enough to push eastward and into the
JKL CWA with scattered pops between 15 and 17Z. Additional pop up
convection is also possible ahead of this weakening MCS. Have
scattered pops reaching the far SW CWA by 11Z this morning, then
progressing eastward across the state by 18Z, increasing to likely
coverage by 21Z under peak heating/instability and with the nearby
boundary. Do want to note that this forecast, along with the
supporting CAMS, are both trending lower than the previous forecast
and model runs. Topped out with a max pop of around 60 percent this
afternoon, while the previous forecast was in the 70 to 80 percent
range. Best instability is really across the western portion of the
state, and decreases substantially as you head eastward and away
from/north of the frontal boundary, thus not supporting these
higher pops.

Convection will quickly decrease heading into the overnight, without
the added instability of daytime heating. Better pops will remain to
our west, in the area of better instability/warm sector just SE of
the approaching low, south of the warm front, and east of the
approaching cold front. Kept with generally low end chances pops, as
CAMs do show convection to our west propagating eastward, and
possibly making it into the CWA...mainly the western half.

Convection coverage will increase for Sunday. The stalled boundary
will finally lift north of the state as a warm front, putting the
remainder of eastern KY in the warm sector with the approaching
surface low and cold front. The upper level low located across the
Mid-Mississippi Valley will also continue to deepen into Sunday as
well, with strong S to SW flow enhancing moisture transport and
instability into the the state. Mountains in the far SE may block
best moisture transport to the far eastern reaches of the state, but
the western CWA is currently forecast to see up to about 70 percent
coverage of pops. The NBM, on the other hand, is going much much
higher in coverage...nearly 90 to 100 percent in the central portion
of the state. Based on latest CAM coverage, this seems inflated, so
did not use this guidance.

There will be a temperature increase for Sunday compared to today,
with the influx of southerly flow. That being said, both days will
exhibit cloud cover and showers/storms...which will prevent temps
from reaching their maximum potential, but will also keep humidity
values elevated. Today's highs will be in the low 80s, while Sunday
will see mid and upper 80s. Tonight's temperatures will be milder in
comparison to this morning with the added cloud cover and lingering
moisture/humidity from daytime convection. Lows are currently
forecast in the upper 60s to around 70 degrees. Fog is a threat
during the overnight, as crossover temps will also be around 70
degrees, and we are expected to have an abundance of lingering
moisture (especially where heavier showers move through) with light
winds, along with dissipating clouds.

.LONG TERM...(Monday through Saturday)
Issued at 330 PM EDT SAT JUL 10 2021

Warm and muggy conditions will persist through out the extended
period, with daily and nightly chances for showers and storms
still on tap. Shower and storm activity will be possible
especially during the afternoon and evening hours each day, as a
couple of large and slow moving troughs of low pressure aloft make
their way across the CONUS. However, due to some uncertainty
amongst the models regarding areal coverage and timing of precip,
generally went below NBM PoPs across the board. Daytime highs will
be generally normal or slightly above normal each day, with
nightly lows right at normal with min readings in the mid to upper
60s expected. Winds should be out of the south or southwest at 5
to 10 mph each day and light and variable each night. This
southerly flow will keep a good supply of moist and unstable Gulf
of Mexico air present across the region, which will be the fuel
for showers and storms each day. The activity should taper off
quite a bit each night once daytime heating and instability are
lost.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
ISSUED AT 205 PM EDT SAT JUL 10 2021

Now that the first round of storms have moved out of the area
convection will be on the increase both in coverage and intensity
during the mid/late afternoon, thanks to peak heating and growing
instability. VIS and CIGS will fluctuate as showers and storms
move through any TAF site, but uncertainty on exact impacts at
this point high, so stuck with generally high end MVFR
conditions. Best storm coverage will taper off during the evening
and overnight hours, though VCTS may continue at KSME and KSYM
through 12Z. Look for additional storms to redevelop by midday
Sunday. Winds will generally be southwesterly at 5 to 10 kts into
the evening before settling - picking up again at similar speeds
by mid morning on Sunday.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GREIF
SHORT TERM...JMW
LONG TERM...AR
AVIATION...JMW/GREIF
Hazardous weather outlook, Jul 10, 4:04 AM EDT, 11 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
404 AM EDT Sat Jul 10 2021

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111115-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
404 AM EDT Sat Jul 10 2021

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

Thunderstorm chances will increase throughout the day, and linger
into the overnight. Some of these storms could be strong, and may
produce heavy rainfall and isolated flooding concerns.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are possible each day, especially during the
afternoon and evening hours.

There is the potential for heavy rain and strong storms again
Sunday and Monday afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

JMW/CMF

In the hours before

Special weather statement, Jul 10, 3:30 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service JACKSON KY
330 PM EDT Sat Jul 10 2021

KYZ079-080-084>086-102030-
McCreary-Whitley-Knox-Laurel-Pulaski-
330 PM EDT Sat Jul 10 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LAUREL...NORTHWESTERN
KNOX...SOUTHEASTERN PULASKI...NORTHEASTERN MCCREARY AND NORTHWESTERN
WHITLEY COUNTIES...

At 330 PM EDT, strong thunderstorms were clustered near Huxley, or 13
miles southeast of Somerset, moving east at 20 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
London, Fariston, Pittsburg, Moore Hill, Cane Creek, North Corbin,
Hightop, Hazel Patch, Youngs Creek, Bark Camp, Camp Wildcat, Gray,
Holly Bay Rec. Area, East Bernstadt, Wilton, Levi Jackson S.P.,
Barton, Hare, Lesbas and Baldrock.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3686 8447 3717 8429 3718 8427 3719 8428
      3723 8425 3724 8422 3727 8421 3723 8394
      3719 8395 3717 8397 3715 8394 3712 8394
      3711 8391 3684 8395
TIME...MOT...LOC 1930Z 258DEG 16KT 3696 8441

GREIF
Special weather statement, Jul 10, 3:32 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service JACKSON KY
332 PM EDT Sat Jul 10 2021

KYZ120-102000-
Pike-
332 PM EDT Sat Jul 10 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PIKE COUNTY...

At 331 PM EDT, a strong thunderstorm was located over Chloe, or over
Pikeville, moving east at 45 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Pikeville, Coal Run Village, Elkhorn City, Fishtrap Lake, Coal Run,
Zebulon, Garden Village, Phyllis, Belcher, Fedscreek, Shelbiana,
Toonerville, Marrowbone, Kimper, Raccoon, Coleman, Mouthcard, Chloe,
Cedarville and Biggs.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3729 8232 3738 8261 3755 8255 3748 8206
TIME...MOT...LOC 1931Z 285DEG 38KT 3745 8250

GREIF
Special weather statement, Jul 10, 3:33 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service JACKSON KY
333 PM EDT Sat Jul 10 2021

KYZ058-059-111-102015-
Lee-Estill-Powell-
333 PM EDT Sat Jul 10 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN POWELL...
ESTILL AND CENTRAL LEE COUNTIES...

At 333 PM EDT, strong thunderstorms were clustered over North Irvine,
or over Irvine, moving east at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Irvine, Beattyville, Ravenna, Pilot, Kimbrell, Rice Station, Kings
Station, Pinnacle, Calloway Crossing, Wiseman Crossing Station,
Winston, Patsey, Wisemantown, Vaughns Mill, Hardwick, Weedon,
Knowlton, Rogers Chapel, Evelyn and Pitts.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3776 8367 3772 8371 3770 8368 3757 8368
      3763 8412 3765 8413 3767 8409 3768 8410
      3770 8409 3771 8410 3781 8404 3784 8367
TIME...MOT...LOC 1933Z 271DEG 15KT 3772 8396

GREIF
Special weather statement, Jul 10, 3:56 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service JACKSON KY
356 PM EDT Sat Jul 10 2021

KYZ106-109-102045-
Magoffin-Morgan-
356 PM EDT Sat Jul 10 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MORGAN AND NORTHERN
MAGOFFIN COUNTIES...

At 356 PM EDT, a strong thunderstorm was located over Greear, or near
West Liberty, moving east at 30 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
West Liberty, Salyersville, Mason, Henry, Lewis, Haleburg, Florress,
Rexville, Lick Branch, Index, Bethanna, Gifford, Pekin, Falcon,
Logville, Wonnie, Burning Fork, Kernie, Sellars and Panama.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3796 8299 3789 8296 3790 8299 3788 8298
      3786 8300 3784 8298 3781 8299 3778 8295
      3772 8295 3771 8294 3769 8295 3777 8333
      3778 8333 3781 8340 3797 8338
TIME...MOT...LOC 1956Z 277DEG 26KT 3787 8331

GREIF
Special weather statement, Jul 10, 3:58 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service JACKSON KY
358 PM EDT Sat Jul 10 2021

KYZ106-108-109-111-112-102045-
Lee-Breathitt-Magoffin-Morgan-Wolfe-
358 PM EDT Sat Jul 10 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MORGAN...NORTHERN
BREATHITT...CENTRAL MAGOFFIN...EAST CENTRAL LEE AND CENTRAL WOLFE
COUNTIES...

At 358 PM EDT, a strong thunderstorm was located over Hollonville, or
near Campton, moving east at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Jackson, Salyersville, Campton, Mason, Simpson, Fredville, Burkhart,
Lexie, Fillmore, Gifford, Pence, Carver, Daisydell, Burning Fork,
Noctor, Kernie, Rock Lick, Vancleve, West Royalton Station and Carver
Station.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3776 8295 3772 8295 3772 8294 3750 8298
      3751 8298 3751 8303 3752 8305 3752 8309
      3751 8310 3760 8357 3778 8354
TIME...MOT...LOC 1958Z 277DEG 25KT 3768 8347

GREIF
Special weather statement, Jul 10, 3:59 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service JACKSON KY
359 PM EDT Sat Jul 10 2021

KYZ120-102030-
Pike-
359 PM EDT Sat Jul 10 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PIKE COUNTY...

At 359 PM EDT, a strong thunderstorm was located over Biggs, or 11
miles north of Breaks Interstate, moving east at 30 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Jamboree, Argo, Fishtrap Lake, Phyllis, Phelps, Belcher, Fedscreek,
Toonerville, Marrowbone, Majestic, Kimper, Coleman, Board Tree,
Mouthcard, Woodman, Biggs and Paw Paw.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3732 8228 3734 8248 3755 8234 3754 8206
      3753 8205 3754 8204 3754 8197
TIME...MOT...LOC 1959Z 277DEG 25KT 3745 8227

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 12:11 PM EDTSpecial Weather StatementJKLElliott34 min
Jul 10, 1:13 PM EDTSpecial Weather StatementJKLWhitley47 min
Jul 10, 1:45 PM EDTSpecial Weather StatementJKLBell, Knox, Whitley45 min
Jul 10, 2:34 PM EDTSpecial Weather StatementJKLBell, Clay, Harlan, Leslie41 min
Jul 10, 2:36 PM EDTSpecial Weather StatementJKLJohnson39 min
Jul 10, 3:07 PM EDTSpecial Weather StatementJKLFloyd, Pike38 min
Jul 10, 3:08 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike52 min
Jul 10, 3:13 PM EDTAreal Flood AdvisoryJKLFloyd, Magoffin, Martin, Pike3 hr
Jul 10, 3:19 PM EDTFlash Flood WarningJKLFloyd, Johnson, Martin2 hr
Jul 10, 3:30 PM EDTSpecial Weather StatementJKLLaurel60 min
Jul 10, 3:32 PM EDTSpecial Weather StatementJKLPike28 min
Jul 10, 3:33 PM EDTSpecial Weather StatementJKLEstill, Lee, Powell42 min
Jul 10, 3:45 PM EDTAreal Flood AdvisoryJKLEstill3 hr
Jul 10, 3:49 PM EDTFlash Flood WarningJKLEstill2 hr
Jul 10, 3:56 PM EDTSpecial Weather StatementJKLMorgan49 min
Jul 10, 3:58 PM EDTSpecial Weather StatementJKLMagoffin, Wolfe47 min
Jul 10, 3:59 PM EDTSpecial Weather StatementJKLPike31 min
Jul 10, 4:11 PM EDTAreal Flood AdvisoryJKLPike3 hr
Jul 10, 4:13 PM EDTAreal Flood AdvisoryJKLEstill, Lee, Powell, Wolfe3 hr
Jul 10, 4:18 PM EDTSpecial Weather StatementJKLLee27 min
Jul 10, 4:42 PM EDTAreal Flood AdvisoryJKLPike3 hr
Jul 10, 4:44 PM EDTAreal Flood AdvisoryJKLBreathitt, Lee, Wolfe2 hr
Jul 10, 5:09 PM EDTSpecial Weather StatementJKLPulaski36 min
Jul 10, 5:41 PM EDTSpecial Weather StatementJKLLaurel49 min
Jul 10, 6:02 PM EDTSpecial Weather StatementJKLLaurel43 min
Jul 10, 6:16 PM EDTAreal Flood AdvisoryJKLMcCreary, Pulaski105 min
Jul 10, 6:16 PM EDTAreal Flood AdvisoryJKLPike52 min
Jul 10, 6:24 PM EDTFlash Flood WarningJKLPulaski95 min
Jul 10, 6:31 PM EDTAreal Flood AdvisoryJKLMcCreary115 min
Jul 10, 6:40 PM EDTFlash Flood WarningJKLMcCreary103 min
Jul 10, 6:49 PM EDTAreal Flood AdvisoryJKLLaurel, McCreary, Whitley102 min
Jul 10, 7:14 PM EDTAreal Flood AdvisoryJKLClay3 hr
Jul 10, 7:40 PM EDTAreal Flood AdvisoryJKLKnox2 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.